Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 39, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Feb 14, 2021, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2021, 1:00 AM EST (06:00 UTC)
- Expired
- Feb 14, 2021, 8:49 AM EST
- In force
- 8 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
827 WHUS71 KLWX 140600 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 100 AM EST Sun Feb 14 2021 ANZ533-534-537-543-141400- /O.NEW.KLWX.SC.Y.0039.210214T0600Z-210214T1500Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 100 AM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
417 WHUS71 KLWX 141349 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 849 AM EST Sun Feb 14 2021 ANZ533-534-537-543-141500- /O.CAN.KLWX.SC.Y.0039.000000T0000Z-210214T1500Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 849 AM EST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has diminished. $$ DHOF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 9:29 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 13, 9:29 PM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
929 PM EST Sat Feb 13 2021
.SYNOPSIS...
High pressure will remain to our northwest, while waves of low
pressure ride up the coast from the Deep South. Multiple threats
for wintry precipitation across the area expected over the next
week.
&&
.NEAR TERM /THROUGH SUNDAY/...
The steady period of sleet and freezing rain has ended in our
CWA. What is left of concern will be the chance for freezing
drizzle across a large portion of our CWA. Not all zones will
have this freezing drizzle, but the advancement of some drier
air in the mid-levels with low-level moisture will lead to some
areas getting affected by it. Our winter warnings have been
downgraded to Winter Weather Advisories the remainder of the
night.
We will be between waves of low pressure on Sunday. There could
still be some freezing drizzle in places early Sunday morning.
Temperatures are expected to rise above freezing by late
morning across much of the area.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Another weak wave of low pressure will pass off the North
Carolina coast Sunday night. Most precipitation should be light
and could be in the form of plain rain.
A low pressure system is expected to move along and just to the
west of the Appalachian Mountains Monday (ahead of a stronger
wave of low pressure that will be developing over the northern
Gulf Coast around the same time). This will bring the potential
of a light wintry mix near the Allegheny and Potomac Highlands
and perhaps across portions of north-central Maryland, before
more widespread precipitation encroaches on the region Monday
night. The trend overall has been warmer, but with lower- level
cold air still in place nearby, an icy mix can't be ruled out.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The low pressure system should be exiting the area by the early
afternoon on Tuesday with some wintry precip most likely in
some of our western areas. High pressure draped over the
Midwest will migrate towards our CWA later Tuesday into
Wednesday. Should be a relatively dry period Tuesday afternoon
into Wednesday with highs remaining well below average with a
strong surge of Arctic air nestling toward the area.
Initial batch of precip could start to slide into the area by late
Wednesday and into Thursday. Wintry mix is possible overnight before
possibly switching over to all rain for most areas east of the
Allegheny Front. Low pressure should begin tracking eastward
with the center being west of or over our area by late Thursday
night into Friday. Another surface low will likely form off the
coast. A relatively potent cold front will enter the area
sometime Thursday/Friday. ECMWF trending a bit faster,
suggesting most of the precip out by Friday afternoon while the
GFS keeps precip into the early evening hours. GEFS QPF totals
over an inch by the afternoon across most areas. Possibility for
flooding, especially areas out west that have some snowpack
already in place as well as closer to the coast with an already
saturated ground from multiple rounds of precip throughout the
week, if precipitation falls as all or mostly rain. Still a
number of days out so we will continue to monitor how the model
spread unfolds closer to the event.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Freezing drizzle may persist intermittently much of the
overnight. A persistent northeasterly flow advecting in dry
lower- level air has kept conditions largely MVFR. Conditions
are expected to gradually deteriorate to near LIFR.
Conditions will likely improve to MVFR/VFR for a time Sunday as
drier air slowly works back in, but deteriorating conditions are
forecast again ahead of another wave Sunday night into Monday.
Sub-VFR conditions possible before 18z Tue with the majority of
the precip exiting and allowing VFR to return later in the day
through Wednesday. Sub-VFR possibly returns Wednesday night
ahead of the next potential system approaching the area.
&&
.MARINE...
Wind should gradually diminish as low pressure pushes offshore.
Northeasterly flow will continue Sunday into Monday, but at the
moment the gradient appears weak enough to preclude gusts
exceeding Small Craft Advisory criteria.
Small Craft Advisory (SCA) criteria possible Tuesday as a low
pressure system moves away by the afternoon hours. Tight
gradients begin to exit by the late afternoon. As high pressure
builds in overnight and into Wednesday, expect sub-SCA winds
during the day.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Winter Weather Advisory until 7 AM EST Sunday for DCZ001.
MD...Winter Weather Advisory until 7 AM EST Sunday for MDZ001-
003>006-008-011-013-014-016>018-501>508.
VA...Winter Weather Advisory until 7 AM EST Sunday for VAZ025>031-
036>040-050>057-501>508.
WV...Winter Weather Advisory until 7 AM EST Sunday for WVZ050>053-
055-501>506.
MARINE...None.
&&
SYNOPSIS...DHOF
NEAR TERM...KLW
SHORT TERM...DHOF
LONG TERM...ADM
AVIATION...KLW/ADM
MARINE...KLW/ADMHazardous weather outlook, Feb 13, 9:07 PM EST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 907 PM EST Sat Feb 13 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-141000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 907 PM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A Winter Weather Advisory is in effect until 7 AM EST Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight winter storm threat for Monday into Tuesday, and again Wednesday night into Thursday. If these threats materialize, they may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-141000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 907 PM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight A Winter Weather Advisory is in effect for the entire outlook area through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight winter storm threat for Monday into Tuesday, and again Wednesday night into Thursday. If these threats materialize, they may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures. MDZ001-501-502-VAZ503-504-WVZ501>506-141000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 907 PM EST Sat Feb 13 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight A Winter Weather Advisory is in effect for the entire outlook area through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight winter storm threat for Monday into Tuesday, and again Wednesday night into Thursday. If these threats materialize, they may cause travel disruptions. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report winter weather via standard operating procedures.
In the hours before
Local storm report, Feb 13, 8:37 PM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
837 PM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM FREEZING RAIN 2 W WIDEWATER 38.47N 77.37W
02/13/2021 M0.13 INCH STAFFORD VA TRAINED SPOTTER
&&
EVENT NUMBER LWX2102531
KLWLocal storm report, Feb 13, 9:28 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM SLEET 2 ENE CHANTILLY 38.88N 77.38W
02/13/2021 M0.1 INCH FAIRFAX VA TRAINED SPOTTER
0643 PM FREEZING RAIN 2 ENE CHANTILLY 38.88N 77.38W
02/13/2021 M0.27 INCH FAIRFAX VA TRAINED SPOTTER
0700 PM SLEET DULLES INTERNATIONAL AI 38.98N 77.49W
02/13/2021 M0.1 INCH LOUDOUN VA OFFICIAL NWS OBS
0730 PM FREEZING RAIN 3 SW FOREST HILL 39.56N 76.42W
02/13/2021 M0.10 INCH HARFORD MD TRAINED SPOTTER
0810 PM FREEZING RAIN 2 E EDINBURG 38.82N 78.53W
02/13/2021 M0.06 INCH SHENANDOAH VA TRAINED SPOTTER
0830 PM FREEZING RAIN 2 WSW GERMANTOWN 39.17N 77.29W
02/13/2021 M0.03 INCH MONTGOMERY MD TRAINED SPOTTER
0830 PM SLEET 2 WSW GERMANTOWN 39.17N 77.29W
02/13/2021 M0.2 INCH MONTGOMERY MD TRAINED SPOTTER
0849 PM FREEZING RAIN 1 SW GLYNDON 39.47N 76.83W
02/13/2021 M0.13 INCH BALTIMORE MD TRAINED SPOTTER
0850 PM FREEZING RAIN 3 S ARCOLA 38.91N 77.53W
02/13/2021 M0.22 INCH LOUDOUN VA TRAINED SPOTTER
0905 PM SLEET ESE EDGEMERE 39.22N 76.45W
02/13/2021 M0.1 INCH BALTIMORE MD TRAINED SPOTTER
0905 PM FREEZING RAIN ESE EDGEMERE 39.22N 76.45W
02/13/2021 M0.15 INCH BALTIMORE MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2102532
EVENT NUMBER LWX2102533
EVENT NUMBER LWX2102534
EVENT NUMBER LWX2102535
EVENT NUMBER LWX2102536
EVENT NUMBER LWX2102537
EVENT NUMBER LWX2102538
EVENT NUMBER LWX2102539
EVENT NUMBER LWX2102540
EVENT NUMBER LWX2102541
EVENT NUMBER LWX2102542
BKFLocal storm report, Feb 13, 9:46 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
946 PM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FREEZING RAIN 1 SSE GRANITE 39.33N 76.85W
02/13/2021 M0.25 INCH HOWARD MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2102543
BKFLocal storm report, Feb 13, 10:52 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1052 PM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FREEZING RAIN 1 S ADAMS MORGAN 38.91N 77.04W
02/13/2021 M0.25 INCH DISTRICT OF COLUMB DC NWS EMPLOYEE
&&
EVENT NUMBER LWX2102544
BKFLocal storm report, Feb 13, 11:20 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1120 PM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FREEZING RAIN 2 ENE WOODLAWN 39.65N 76.04W
02/13/2021 M0.06 INCH CECIL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2102545
BKFLocal storm report, Feb 13, 11:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1136 PM EST SAT FEB 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SLEET 1 N FAIRFAX 38.87N 77.30W
02/13/2021 M0.3 INCH FAIRFAX VA NWS EMPLOYEE
0900 PM FREEZING RAIN 1 N FAIRFAX 38.87N 77.30W
02/13/2021 M0.08 INCH FAIRFAX VA NWS EMPLOYEE
&&
EVENT NUMBER LWX2102546
EVENT NUMBER LWX2102547
ADSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 10:00 AM EST | Winter Weather Advisory | LWX | Albemarle, Amherst, Augusta, Clarke, Fauquier, Frederick and 16 more | 44 hr |
| Feb 14, 2:32 PM EST | Winter Storm Watch | LWX | Allegany, Washington | 14 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.